Hail, Hooker
- When
- June 4, 10:42 PM MST
- Where
- Hooker County, 0.86 mi SW of Mullen
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.040, -101.040
An area of low pressure across the Nebraska Panhandle became the focus for late night thunderstorm develop. Storms developed across the northwest and intensified while moving east as the low level jet intensified and an upper level disturbance moved east.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An area of low pressure across the Nebraska Panhandle became the focus for late night thunderstorm develop. Storms developed across the northwest and intensified while moving east as the low level jet intensified and an upper level disturbance moved east.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 4, 1:15 PM MST, 9 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT FRI JUN 4 2010 .SYNOPSIS... H5 ANALYSIS FROM THIS MORNING CONTINUED TO INDICATE ZONAL FLOW ACROSS THE CONUS WITH A MID LEVEL JET STREAK EXTENDING FROM NRN CALIFORNIA THROUGH THE GREAT LAKES AND NEW ENGLAND. LOW PRESSURE WAS NOTED IN WRN LOUISIANA...AS WELL AS IN THE GULF OF ALASKA AND NRN QUEBEC. SHORTWAVES WERE NOTED OVER ERN ID...WISCONSIN...AND THE OZARKS OF MO. SURFACE DEPICTION AT 3 PM CDT...HAD A DIFFUSE FRONTAL BOUNDARY ACROSS SRN NEBRASKA. NORTH OF THIS FRONT...TEMPERATURES WERE IN THE 80S WHILE SOUTH OF THIS FEATURE...TEMPERATURES WERE IN THE 90S. && .DISCUSSION... NEAR TERM...TONIGHT THROUGH MONDAY...MAIN FORECASTING CHALLENGE IN THE NEAR TERM DEALS WITH PRECIPITATION CHANCES. BEGINNING WITH TONIGHT...A DISTURBANCE WILL APPROACH NRN NEBRASKA FROM WYOMING LATER THIS EVENING. LOCATION OF THE JET WILL FINALLY BECOME FAVORABLE FOR LIFT THIS EVENING AS THE RIGHT REAR QUAD LIFTS ACROSS THE ERN DAKOTAS. SURFACE BASED CAPE AND INSTABILITY APPEARS MEAGER AT THIS JUNCTURE...WITH BETTER ELEVATED SUPPORT FOR PRECIPITATION NOTED OVERNIGHT. LOW AND MID LEVEL ISENTROPIC LIFT WILL INCREASE THIS EVENING OVER NRN AND NERN NEBRASKA...THANKS TO A DEVELOPING LOW LEVEL JET. BASED ON GUIDANCE...AND THE PRESENCE OF STRONG OMEGA AND GOOD MID LEVEL LIFT...HAVE INCREASED POPS TO LIKELY OVER THE NRN TIER OF COUNTIES. FURTHER SOUTH...DYNAMIC SUPPORT IS MUCH WEAKER...AND ONGOING ISOLATED POPS WILL CONTINUE TO HANDLE ANY STRAY CONVECTION THIS EVENING. AFTER TONIGHT...A RELATIVELY QUIET WEEKEND IS IN STORE FOR WESTERN AND NORTH CENTRAL NEBRASKA AS LOW AMPLITUDE RIDGING BUILDS ACROSS THE HIGH PLAINS. WITH JET DYNAMICS LIFTING FURTHER NORTH AND HIGH PRESSURE BUILDING ACROSS THE AREA SATURDAY AND SUNDAY...A DRY FCST REMAINS ON TRACK. NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS BEGINS ON SUNDAY NIGHT...AS THE RIDGE TRANSITIONS EAST...ALLOWING DECENT MID LEVEL WAA TO TRACK ACROSS THE FORECAST AREA. SRLY WINDS WILL INCREASE ON SUNDAY...PUSHING LOW LEVEL MOISTURE NWD...AND THETA E RIDGING WILL BUILD INTO THE PANHANDLE...PROVIDING AN INITIATION POINT FOR THUNDERSTORMS SUNDAY AFTERNOON. THIS ACTIVITY IS EXPECTED TO TRANSITION EAST LATE SUNDAY NIGHT AS A 50 KT LOW LEVEL JET DEVELOPS ACROSS WESTERN KANSAS AND SWRN NEBR. THIS CONVECTION WILL LIFT EAST OVERNIGHT SUNDAY NIGHT...WITH ANOTHER ROUND OF CONVECTION EXPECTED ON MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY...FORECASTING CHALLENGES CONTINUE TO BE PRECIPITATION CHANCES IN THE OUTER PERIODS DUE TO PERSISTENT ZONAL AND LOW AMPLITUDE FLOW. THE LATEST EXTENDED MODEL SOLUTIONS THIS MORNING...HAVE HELD ONTO THE LOW AMPLITUDE FLOW PATTERN THROUGH THE LATTER HALF OF NEXT WEEK. RIDGING ACROSS THE CENTRAL AND ERN CONUS...NOW HOLDS OFF UNTIL FRIDAY/SATURDAY. THE JET AND TRACK OF DISTURBANCES NEXT WEEK CONTINUES TO BE ACROSS THE DAKOTAS WHICH FAVORS THE HIGHEST POPS IN MY NRN ZONES. ORIENTATION AND LOCATION OF THE LOW LEVEL JET NEXT WEEK...FAVORS HIGHER POPS IN THE NORTH AS WELL. UNTIL SOME RUN TO RUN MODEL CONSISTENCY IS NOTED DAYS 4 TO 7...AND A PATTERN SHIFT COMMENCES...HARD TO STRAY AWAY FROM NATL GUIDANCE...WHICH WAS FAVORED HEAVILY WITH THIS EXTENDED FCST PACKAGE. && .AVIATION... FAST ZONAL FLOW WILL CONTINUE TO ALLOW ABUNDANT MID TO HIGH LEVEL CLOUDINESS TO PASS OVER WESTERN AND NORTH CENTRAL NEBRASKA OVER THE NEXT 24 HOURS. AN APPROACHING DISTURBANCE IS EXPECTED TO SPREAD SCATTERED SHOWERS AND THUNDERSTORMS TO THE KVTN TERMINAL AFTER 03Z TONIGHT. CEILINGS ARE EXPECTED TO DROP TO UNDER 7000 FT AGL THROUGH 03Z...THEN FALL TO MVFR LEVELS THEREAFTER. CEILINGS ARE EXPECTED TO REMAIN MVFR THROUGH MIDDAY SATURDAY BEFORE CLEARING. AT KLBF...BROKEN CIRRUS CLOUDS AON 20000 FT AGL WILL CONTINUE OVER THE NEXT 24 HOURS. THUNDERSTORMS ARE NOT EXPECTED TO IMPACT THE KLBF TERMINAL OVER THE NEXT 24 HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CLB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 829 PM CDT FRI JUN 4 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-060130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 829 PM CDT FRI JUN 4 2010 /729 PM MDT FRI JUN 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE AREA OF CONCERN IS FOR SEVERE WEATHER TONIGHT IS GENERALLY ALONG AND NORTH OF NEBRASKA HIGHWAY 2. SCATTERED THUNDERSTORMS WITH LIGHTNING...LOCALLY VERY HEAVY RAINFALL AND GUSTY WINDS WILL DEVELOP THIS EVENING AS A WARM FRONT LIFTS NORTH ACROSS NEBRASKA. THE STORMS WILL BECOME MORE NUMEROUS BY MIDNIGHT FROM THE CENTRAL SANDHILLS NORTHWARD INTO NORTH CENTRAL NEBRASKA. ISOLATED SEVERE THUNDERSTORMS COULD OCCUR...WITH THE MAIN THREAT BEING FROM LARGE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE OF THUNDERSTORMS RETURNS SUNDAY NIGHT AND WILL PERSIST THROUGH THURSDAY AS A FRONTAL BOUNDARY REMAINS IN CLOSE PROXIMITY TO NEBRASKA. ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME THOUGH AS THE MOST UNSTABLE AIR WILL REMAIN SOUTH OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 731 PM CDT FRI JUN 4 2010 NEZ004-094-050115- SHERIDAN NE-WESTERN CHERRY NE- 631 PM MDT FRI JUN 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN SHERIDAN COUNTIES UNTIL 715 PM MDT... AT 724 PM CDT/624 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 24 MILES NORTHWEST OF PINE RIDGE...MOVING SOUTHEAST AT 40 MPH. THIS STORM HAS LIKELY PRODUCED SEVERE WEATHER ACROSS SOUTH DAKOTA AND WILL MOVE INTO NORTHERN NEBRASKA BY 715 PM MDT. THIS STORM WILL BE NEAR... RURAL NORTHERN SHERIDAN COUNTY THROUGH 715 PM MDT RURAL NORTHWESTERN CHERRY COUNTY THROUGH 715 PM MDT CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 PM CDT FRI JUN 4 2010 NEZ094-050200- WESTERN CHERRY NE- 717 PM MDT FRI JUN 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 800 PM MDT... AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF HOOVER LAKE...OR 18 MILES EAST OF PINE RIDGE...MOVING SOUTHEAST AT 40 MPH. THIS STORM HAS LIKELY PRODUCED SEVERE WEATHER ACROSS SOUTH DAKOTA AND IS EXPECTED TO MOVE INTO CHERRY COUNTY NEBRASKA BY 745 PM MDT. SCHULTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1147 PM CDT FRI JUN 4 2010 NEZ027>029-038-050530- CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE- 1147 PM CDT FRI JUN 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHERN GARFIELD...WESTERN WHEELER AND NORTHEASTERN CUSTER COUNTIES UNTIL 1230 AM CDT... AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ALMERIA...OR 8 MILES WEST OF TAYLOR...MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TAYLOR... BURWELL... WEISSERT... SARGENT... WESTERVILLE... CALAMUS RESERVOIR STATE RECREATION AREA... KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... COMSTOCK... ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 183 MILE MARKER 120... HIGHWAY 11 MILE MARKER 100... HIGHWAY 91 MILE MARKER 70... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1242 AM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HAIL MULLEN 42.04N 101.04W
06/05/2010 M1.75 INCH HOOKER NE TRAINED SPOTTER
&&
13The North Platte radar (KLNX), 39 km away, was scanning. The volume nearest the first event began at 05:44 UTC.
7 hail. Local standard time, as filed.
Hail broke several windows at a ranch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226645, 226647, 226648, 226649, 226651, 226652, 226653.